Alert archive / California / Wind Advisories in 2007
Wind Advisory 137, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Nov 30, 2007, 9:23 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2007, 9:23 PM PST (05:23 UTC)
- Expired
- Dec 1, 2007, 6:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 010523 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 923 PM PST FRI NOV 30 2007 ...GUSTY WINDS ALONG THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS OVERNIGHT... .GUSTY CANYON WINDS WILL AFFECT THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS OVERNIGHT. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 40 MPH WITH HIGHER GUSTS CAN BE EXPECTED BELOW AND THROUGH THE PASSES AND CANYONS. WINDS SHOULD DIMINISH BELOW ADVISORY LEVELS BY LATE TONIGHT. CAZ039-011200- /O.NEW.KLOX.WI.Y.0137.071201T0523Z-071201T1200Z/ SANTA BARBARA COUNTY SOUTH COAST- 923 PM PST FRI NOV 30 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. GUSTY NORTHWEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH CAN BE EXPECTED BELOW PASSES AND CANYONS OVERNIGHT. WINDS SHOULD DIMINISH TO BELOW ADVISORY LEVELS BY LATE TONIGHT. MAJOR ROADWAYS THAT WILL BE AFFECTED BY THE WINDS INCLUDE HIGHWAY 101 ALONG THE SOUTH COAST AND BELOW GAVIOTA PASS...AND HIGHWAY 154 BELOW SAN MARCOS PASS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ052-011200- /O.NEW.KLOX.WI.Y.0137.071201T0523Z-071201T1200Z/ SANTA BARBARA COUNTY MOUNTAINS- 923 PM PST FRI NOV 30 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. GUSTY NORTHWEST WINDS 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH CAN BE EXPECTED THROUGH PASSES AND CANYONS OVERNIGHT. WINDS SHOULD DIMINISH TO BELOW ADVISORY LEVELS BY LATE TONIGHT. MAJOR ROADWAYS THAT WILL BE AFFECTED BY THE WINDS INCLUDE HIGHWAY 101 THROUGH GAVIOTA PASS AND HIGHWAY 154 THROUGH SAN MARCOS PASS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SIRARD
2 follow-up statements
000 WWUS76 KLOX 011053 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 253 AM PST SAT DEC 1 2007 ...GUSTY WINDS ALONG THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS EARLY THIS MORNING... ...DENSE FOG ADVISORY HAS BEEN ISSUED FOR VENTURA COUNTY COAST AND VALLEYS... .GUSTY WINDS WILL CONTINUED TO AFFECT THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS EARLY THIS MORNING. AREAS OF NORTHWEST TO NORTH WINDS 25 TO 40 MPH WITH STRONGER GUSTS CAN BE EXPECTED BELOW AND THROUGH THE PASSES AND CANYONS. WINDS SHOULD DIMINISH BELOW ADVISORY LEVELS BY DAYBREAK. AREAS OF DENSE FOG HAVE DEVELOPED IN COASTAL SECTIONS OF VENTURA COUNTY...AS WELL AS ACROSS THE VALLEYS OF VENTURA COUNTY. AT 230 AM PST...A WEATHER SPOTTER REPORTED VISIBILITIES OF JUST A FEW HUNDRED FEET IN SIMI VALLEY. VISIBILITIES WERE ONE QUARTER MILE AT CAMARILLO AIRPORT...AND IN OXNARD HERE AT THE NATIONAL WEATHER SERVICE OFFICE. VISIBILITIES ARE EXPECTED TO BEGIN TO IMPROVE BY MID MORNING. CAZ040-044-045-011700- /O.NEW.KLOX.FG.Y.0025.071201T1053Z-071201T1700Z/ VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS- VENTURA COUNTY COASTAL VALLEYS- 253 AM PST SAT DEC 1 2007 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS THROUGH 9 AM PST. MAJOR ROADWAYS THAT WILL BE IMPACTED BY THE DENSE FOG INCLUDE THE 101...23 AND 118 FREEWAYS. THE FOG WILL BURN OFF BY MID MORNING AND VISIBILITIES WILL IMPROVE. A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. FOG CAN ALSO MAKE ROAD SURFACES SLICK SO AVOID USING EXCESSIVE SPEED. $$ CAZ039-011400- /O.EXT.KLOX.WI.Y.0137.000000T0000Z-071201T1400Z/ SANTA BARBARA COUNTY SOUTH COAST- 253 AM PST SAT DEC 1 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING. GUSTY NORTHWEST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH CAN BE EXPECTED BELOW PASSES AND CANYONS EARLY THIS MORNING. WINDS SHOULD DIMINISH TO BELOW ADVISORY LEVELS BY DAYBREAK. MAJOR ROADWAYS THAT WILL BE AFFECTED BY THE WINDS INCLUDE HIGHWAY 101 ALONG THE SOUTH COAST AND BELOW GAVIOTA PASS...AND HIGHWAY 154 BELOW SAN MARCOS PASS. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ052-011400- /O.EXT.KLOX.WI.Y.0137.000000T0000Z-071201T1400Z/ SANTA BARBARA COUNTY MOUNTAINS- 253 AM PST SAT DEC 1 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM PST EARLY THIS MORNING. GUSTY NORTHWEST WINDS 30 TO 40 MPH WITH LOCAL GUSTS TO 50 MPH CAN BE EXPECTED THROUGH PASSES AND CANYONS EARLY THIS MORNING. WINDS SHOULD DIMINISH TO BELOW ADVISORY LEVELS BY DAYBREAK. MAJOR ROADWAYS THAT WILL BE AFFECTED BY THE WINDS INCLUDE HIGHWAY 101 THROUGH GAVIOTA PASS AND HIGHWAY 154 THROUGH SAN MARCOS PASS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BRUNO
000 WWUS76 KLOX 011408 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 608 AM PST SAT DEC 1 2007 ...DENSE FOG ADVISORY REMAINS IN EFFECT FOR THE VENTURA COUNTY COAST AND VALLEYS... ...WIND ADVISORIES HAVE EXPIRED FOR THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS... .AREAS OF DENSE FOG CONTINUED ACROSS COASTAL SECTIONS OF VENTURA COUNTY...AS WELL AS THE VALLEYS OF VENTURA COUNTY. AT 530 AM PST...THE VISIBILITY WAS ONE QUARTER OF A MILE AT BOTH CAMARILLO AND OXNARD AIRPORTS AND ONE SIXTEENTH OF A MILE AT POINT MUGU NAVAL STATION. VISIBILITIES ARE EXPECTED TO BEGIN TO IMPROVE BY MID MORNING. GUSTY WINDS HAVE BECOME MORE LOCALIZED ACROSS THE SANTA BARBARA COUNTY SOUTH COAST AND MOUNTAINS EARLY THIS MORNING. ALTHOUGH LOCAL NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH STRONGER GUSTS WILL CONTINUE BELOW AND THROUGH THE PASSES AND CANYONS UNTIL MID MORNING...WINDS HAVE DROPPED BELOW ADVISORY LEVELS IN MOST AREAS...SO THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. CAZ039-052-011515- /O.EXP.KLOX.WI.Y.0137.000000T0000Z-071201T1400Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 608 AM PST SAT DEC 1 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. HOWEVER...LOCALLY GUSTY WINDS WILL CONTINUE THROUGH MID MORNING. $$ CAZ040-044-045-011700- /O.CON.KLOX.FG.Y.0025.000000T0000Z-071201T1700Z/ VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS- VENTURA COUNTY COASTAL VALLEYS- 608 AM PST SAT DEC 1 2007 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. AREAS OF DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS THROUGH 9 AM PST. MAJOR ROADWAYS THAT WILL BE IMPACTED BY THE DENSE FOG INCLUDE THE 101...23 AND 118 FREEWAYS. THE FOG WILL BURN OFF BY MID MORNING AND VISIBILITIES WILL IMPROVE. A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. FOG CAN ALSO MAKE ROAD SURFACES SLICK SO AVOID USING EXCESSIVE SPEED. $$ BRUNO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 30, 10:00 AM PST, 11 hours 23 minutes earlier.
Area forecast discussion, Nov 30, 10:00 AM PST, 11 hours 23 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1000 AM PST FRI NOV 30 2007 UPDATED AVIATION SECTION .SHORT TERM... 542 DM TROUGH DIGGING SOUTHWARD ALONG THE NRN CA COAST WHILE A 564 DM CLOSED LOW JUST TO THE SOUTHWEST OF SRN CALIFORNIA SLOWLY MOVES EASTWARD. THE TROUGH TO THE NORTH IS MUCH FARTHER TO THE WEST THAN PREVIOUSLY EXPECTED...AND THIS HAS ALLOWED THE CLOSED LOW TO MOVE MORE NORTHERLY AS OPPOSED TO NORTHEASTERLY. AS A RESULT...THE TROPICAL MOISTURE SURGING UP THE EAST FLANK OF THE CLOSED LOW HAS BEEN ABLE TO PUSH AS FAR NORTHWARD AS SBA COUNTY. PWAT VALUES HAVE PUSHED TO NEAR AN INCH IN SBA AND TO NEAR 1.25 INCHES IN SAN DIEGO. AS MOISTURE CONTINUES TO STREAM NORTHWARD...EXPECTING THOSE VALUES TO INCREASE BASED ON THE GPS VALUES NEAR THE MEXICAN BORDER OF OVER 1.5 INCHES. RAINFALL WILL BE MOSTLY SHOWERY IN NATURE...WITH OFF AND ON AGAIN RAIN. ALTHOUGH THE HEAVIEST RAIN IS STILL EXPECTED TO BE SOUTH OF LA COUNTY...THERE WILL BE PERIODS OF LOCALLY HEAVY RAIN FALL IN LA AND VTU COUNTY THROUGH THE DAY...AND THE HIGHLY VULNERABLE RECENT BURN AREAS WILL BE OF CONCERN. A FLASH FLOOD WATCH HAS BEEN ISSUED TO ACCOUNT FOR THIS. RAIN RATES NEAR HALF AN INCH PER HOUR ARE EXPECTED IN THE HEAVIEST AREAS...BUT MAY BE HIGHER IF SOME OF THE DEEPER MOISTURE JUST TO OUR SOUTH SPILLS INTO LA COUNTY. SNOW WAS OBSERVED AROUND 6500 FT IN THE VENTURA COUNTY MOUNTAINS THIS MORNING...WHICH WAS ABOUT THE LOWEST SNOW LEVEL. SNOW LEVELS SHOULD RAISE A BIT THROUGH THE AFTERNOON WITH WHAT MINIMAL SUNLIGHT IS AROUND. THE RAIN SHOULD SCOOT EASTWARD SOMETIME THIS EVENING AND OUT OF OUR AREA. SOME LINGERING ISOLATED SHOWERS MAY PERSIST A LITTLE LONGER THAN THAT...ESPECIALLY OVER THE MOUNTAINS...BUT SHOULD BE GONE BY LATE TONIGHT. ...FROM PREVIOUS DISCUSSION... SATURDAYS WEATHER WILL BE DOMINATED BY THE COLD AIR THAT SWEEPS IN BEHIND THE TROF RESPONSIBLE FOR EJECTING TODAYS UPPER LOW. MAX TEMPS WILL REMAIN IN THE 60S OVER ALL COASTS AND VLYS AND THE ANTELOPE VLY WILL STRUGGLE TO REACH THE MID 50S. SOME SHOWERS ARE POSSIBLE ALONG THE CENTRAL COAST EMBEDDED IN THE MOIST NORTHWEST FLOW. WINDS WILL PICK UP AS WELL ON SATURDAY...WITH GUSTY WINDS IN MUCH OF THE AREA BY THE AFTERNOON. A LITTLE RIDGE POPS UP SUNDAY AND MONDAY ALONG WITH WEAK OFFSHORE FLOW. TEMPS WILL RISE SOME SUNDAY BUT THEN WILL BUMP UP NICELY ON MONDAY AS HGTS CLIMB TO 590DM IN FACT IF THESE HGTS TO VERIFY CURRENT TEMPS WILL NEED TO BE BUMPED UP SEVERAL DEGREES. .LONG TERM... BOTH EC AND GFS ARE IN GOOD AGREEMENT FOR THE EXTENDED. NOT MUCH IN THE WAY OF EXCITEMENT. THE UPPER RIDGE GETS FLATTENED SOME AS A TROF RIDES OVER THE TOP BRINGING RAIN TO THE BAY AREA. A WEAK RIDGE EXTENDING FROM AN UPPER HIGH TO THE SOUTHWEST SETS UP FOR THE REST OF THE PERIOD BRINGING FAIR WEATHER WITH NEAR NORMAL HGTS. && .AVIATION...AT 1745Z...0945 PST...COMPLEX SYSTEM WAS APPROACHING THE AREA. A MOIST FETCH ALIGNED NORTH AND SOUTH WAS OVER THE AREA WHILE A LOW WAS CENTERED 450NM SOUTHWEST OF KLAX AND COLD TROUGH WAS CENTERED 350NM NW OF KLAX. PATTERN WILL PROGRESS E AND MOVE OVER THE AREA THROUGH THE PERIOD. THE LOW SW IS EXPECTED TO MOVE NE AND EXIT LA COUNTY AROUND 09Z WHILE THE COLD TROUGH WILL MOVE OVER LA COUNTY BY 18Z. UNCERTAIN ON CIGS AS WELL AS VSBY AND ENDING TIME OF PRECIPITATION WHILE THE LOW MOVES ASHORE IN THE EVENING AND COLD TROUGH APPROACHES. CHANCE OF TSTM OVER KLAX AND KBUR IS LOW AND HAVE NOT INCLUDED THOUGH AN ISOLATED TSTM MAY DEVELOP AS THE LOW S MOVES ASHORE IN THE EVENING. .LOX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH (SEE LAXFFALOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...ASR/KITTELL AVIATION...30
Hazardous weather outlook, Nov 30, 2:57 PM PST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 257 PM PST FRI NOV 30 2007 CAZ034>041-044>047-051>054-059-087-088-011400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 257 PM PST FRI NOV 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY SCATTERED SHOWERS WILL CONTINUE THROUGH THE AFTERNOON OVER LOS ANGELES AND EASTERN VENTURA COUNTIES. ADDITIONAL RAINFALL AMOUNTS ARE EXPECTED TO BE LIGHT AND NOT A THREAT TO BURN AREAS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY DRY OFFSHORE FLOW MONDAY THROUGH WEDNESDAY MAY CREATE CONCERNS FOR FIRE GROWTH POTENTIAL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WOFFORD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 2:53 AM PST | Dense Fog Advisory | LOX | 4 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.